MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PITBULL JR.; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PITBULL JR.; ACCESSORIES,ARTHROSCOPIC
Catalog Number 014845
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ankle arthroscopy procedure, the device broke off.Pieces were removed from patient.Is unknown if a backup device was available.No delay and no patient injuries were reported.
 
Additional Manufacturer Narrative
The reported pitbull jr.Intended for use in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the device broke during use.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PITBULL JR.
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9106299
Report Number1219602-2019-01158
Device Sequence Number1776260
Product Code NBH
UDI-Device Identifier03596010026705
UDI-Public03596010026705
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number014845
Device Lot Number50751543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1